Birth control pills and Coumadin-safe?

https://qz.com/645385/birth-control-pills-are-now-safer-for-two-key-groups-of-women/

Good morning cool/cruel world!

The above link tells me and the world that it is safe for a woman on a blood  thinner to take  birth control pills together.

Why does it concern me?

It’s simple.

Let me tell you…my story….

I am on a blood thinner and I want to take birth control pills.

Why?

When I was younger (in my teens), I was plagued with polycstic ovary syndrome or POS (not what they called it back then but after reviewing it-it is exactly what I had-I never was medically diagnosed) -heavy bleeding with a lot of clotting and extreme pain (crippling) to the point I couldn’t attend school the first few days of it so after extensive tests..the doctor prescribed birth control pills.

They helped a whole lot-pre-childbearing years but now post-childbearing years (because I had most parts removed because of ailments to my reproductive organs), I am experiencing the same issues but this time with a vengeance.

I am on a blood thinner so guess what the blood thinner is causing?

Hemorrhagic ovarian cysts.

What did I tell you about the pharmaceutical companies again? Yeah. That.

What is a hemorrhagic ovarian cyst you ask?

Click on the name to go to a website that will describe to you what it is.

To me….it is just plain out EVIL!

It is not just a regular, go away, don’t feel anything, keep going on with your regularly scheduled program cyst…..it is the opposite of that kind of cyst. It is a halt your life, go sit down somewhere, ball up in a fetal position and cry your eyes out cyst.

Yeah!

That bad.

So doctor says…”let’s remove the cyst”-ob/gyn doctor

Ob/gyn specialist doctor says “no way. too much at stake. on blood thinner. you can’t take HRT (hormone replacement therapy) because of the blood thinner and it is your last ovary and you are too young for that so if it is not a serious medical emergency, I can’t do the surgery.”

So ob/gyn doctor did a close watch and wait monitor of that painful, evil cyst from January 2017 thru March 2017…..huge painful cyst dissolved after two months and became two small barely noticeable cysts six to eight weeks later.

Now six weeks later….huge evil painful cyst is back with a vengeance.

Ob/gyn says “let’s see if the ob/gyn oncologist will just removed the cyst this time.”

Me “Yeah…Ok…but….what if he can successfully remove the cyst? It can possibly grow back and then I would be back at square one again. If he can’t successfully remove the cyst then the ovary has to be removed with it and BAM!!! Early menopause. Nope. I don’t look my age now. (doctor agrees) and I don’t want to wake up 2 hours from surgery and I am 10 years older with fibromyalgia. Nope. Not an option. Plus…I am so tired of being cut on. I have had so many surgeries in my life that I am just plain out tired of it. Give me the birth control pills instead.”

Doctor “I fully understand. I am tired for you. I been seeing you for quite a while now so I know that it is really hard. And you know…you are on the blood thinner. NO OB/GYN doctor will give birth control pills with that.”

Me  “Well I googled (and google knows everything) and it says I can safely go on them with no issues.  I put in a call to my cardiologist today before I came in and I am waiting for a response. ”

Doctor “Ok. If he says you can then we can do that.”

You see…everyone knows (well I do) that birth control pills have a risk of blood clots and with me…a blood clot would be very um……well…I’d die which is not exactly what I wanna do but I want to do is get the best possible treatment without going with what the doctor thinks would make him sleep well at night.

just need to sleep well at night even if I don’t due to insomnia and pain…it’s my body and I can do what I want to. Mk!

So here I am….the first person that I know that will be a test study for my ob/gyn office and other ob/gyn docs who are terrified of a blood thinner/birth control mix.

The above article is taking information from another article I read. The American Society of Hematology (where did this come from?) did a study on women and found that only 3.7% of women on blood thinners and hormone therapy (such as birth control pills) experienced recurrent blood clots per year versus 4.7% not on hormone therapy who experienced recurrent blood clots per year.

The uterine bleeding on hrt was higher versus those that were not but I don’t have a uterus so I don’t have to worry about that.

So whadoyaknow…..signed, sealed…delivered!

I think I can deal with those odds.

I will update you when I start ( I am claiming it) my mixture and tell you how it goes.

Anyone else on blood thinners and hormone therapy?

Tell me your story below!

 

Advertisements

4 thoughts on “Birth control pills and Coumadin-safe?

  1. I shuddered while reading your story… brought back too many memories… and not good ones.

    Doctors are a strange group. (Yes, I said it!) While medicine may be a practice, no need to let them practice on you.

    I had a hysterectomy in THREE separate surgeries spread over eight months. If I think about it too long, I’ll cry.

    I didn’t have options. Cancerous tumors had to go. No HRT for me – horrible family and personal history.

    It was just me and early on-set menopause…which gave my Fibro a nuclear kick! I’ve had constant every day since…fifteen years of it.

    Hang in there and continue to be a strong advocate and the leader in your health decisions.

    Liked by 1 person

      1. Nothing really. Had good results with Lyrica for four years, then… nothing. I get by with a muscle relaxer for the bad days, and just push through the rest. It’s easier said than done.

        Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s